MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565020
Medical Device Problem Codes Premature Activation (1484); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).According to the complainant, the stent remains implanted but the delivery system will be available for return.However, the device has not been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report# 3005099803-2021-01144 for the associated device information.It was reported to boston scientific corporation on february 25, 2021 that two wallflex duodenal stents were implanted to treat a malignant pancreatic head mass causing extrinsic pressure in the duodenum during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient had a metastatic pancreas cancer and gastric outlet obstruction.Reportedly, the patient had two duodenal stenoses; one at junction and the other at junction.During the procedure, a stiff wallstent guidewire was passed, and the 22x120 mm uncovered wallflex duodenal stent (the subject of mfr.Report# 3005099803-2021-01144) deployed prematurely and was placed more proximal.The fully expanded stent seemed much shorter than a 12 cm stent visualized endoscopically and fluoroscopically.The stent was measured to be 6 cm.A second wallflex duodenal stent with a stent size of 22x 90 mm stent (the subject of this report) was deployed.The stent deployed prematurely and was placed more proximal.The stent seemed much shorter than a 9 cm stent.The stents remain implanted and another wallflex stent was placed to complete the procedure.The physician was comfortable leaving the stents in place.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to one of the two devices used during the same procedure.Refer to manufacturer report# 3005099803-2021-01144 and # 3005099803-2021-01145 for the associated device information.It was reported to boston scientific corporation on february 25, 2021 that two wallflex duodenal stents were implanted to treat a malignant pancreatic head mass causing extrinsic pressure in the duodenum during an esophagogastroduodenoscpopy (egd) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient had a metastatic pancreas cancer and gastric outlet obstruction.Reportedly, the patient had two duodenal stenoses; one at d1/d2 junction and the other at d2/d3 junction.During the procedure, a stiff wallstent guidewire was passed, and the 22x120 mm uncovered wallflex duodenal stent (the subject of mfr.Report# 3005099803-2021-01144) deployed prematurely and was placed more proximal.The fully expanded stent seemed much shorter than a 12 cm stent visualized endoscopicaly and fluoroscopically.The stent was measured to be 6 cm.A second wallflex duodenal stent with a stent size of 22x 90 mm stent (the subject of this report) was deployed.The stent deployed prematurely and was placed more proximal.The stent seemed much shorter than a 9 cm stent.The stents remain implanted and another wallflex stent was placed to complete the procedure.The physician was comfortable leaving the stents in place.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: second physician involved in the procedure: dr.(b)(6).Block h6: medical device problem code a150103 captures the reportable event of stent prematurely deployed.Medical device problem code a0203 captures the reportable event of stent shorter than the labeled length.Block h10: a wallflex duodenal delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer blue sheath was kinked.No other issues with the device were noted.The damage noted on the returned device were most likely due to operational factors encountered during the procedure.It might be that the techniques used by the user during insertion or withdrawal of the device through the scope or anatomical factors could have contributed to increase the resistance when the device was advanced through the patient causing the user to apply more force, leading to the observed kink in the outer sheath.However, the reported event of stent size incorrect and stent premature deployment were not confirmed; there is no indication of what the customer reported because the stent was not returned.The investigation concluded that, without analysis of the device, there is a lack of objective evidence or descriptive conditions of the event required to determine a probable root cause of the event.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11516240
Report Number3005099803-2021-01145
Device Sequence Number4204387
Product Code MUM
UDI-Device Identifier08714729456490
UDI-Public08714729456490
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2022
Device Model NumberM00565020
Device Catalogue Number6502
Device Lot Number0026340208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR